Alert archive / Washington / River Flood Watches in 2012

River Flood Watch 7, NWS Spokane, WA

April 25, 2012Spokane County, Washington

NWS Spokane, WA issued this river flood watch at Apr 25, 2012, 5:50 AM PDT for Spokane County, Washington. It took effect at Apr 27, 2012, 12:40 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 5:50 AM PDT (12:50 UTC)
In effect from
Apr 27, 2012, 12:40 PM PDT
Expired
Apr 26, 2012, 12:05 PM PDT
In force
Issued by
NWS Spokane, WA
Flood severity
None

County Spokane County, WA

The radar

The Spokane radar (KOTX), 18 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spokane River at Spokane (SPOW1).

Action stage
26 ft
Minor stage
27 ft
Moderate stage
29 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12422500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WGUS66 KOTX 251250
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
550 AM PDT WED APR 25 2012

...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON...

  LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH
  COUNTIES
  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY

...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE
SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT
EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK.
WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS 
WILL STAY HIGH UNTIL THURSDAY WHICH WILL CONTINUE THE SNOWMELT PROCESS. MODERATE TO HEAVY RAINFALL IS POSSIBLE ON THURSDAY IN EASTERN 
WASHINGTON AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN 
THOSE AREAS...

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC009-055-261250-
/O.NEW.KOTX.FL.A.0005.120427T2004Z-000000T0000Z/
/COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
550 AM PDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE LAKE COEUR D'ALENE AT COEUR D'ALENE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  4:30 AM WEDNESDAY THE STAGE WAS 2131 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 2133.00 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY EARLY AFTERNOON.
* AT 2135 FEET...PORTIONS OF THE COUER D'ALENE RESORT BOARDWALK, 
  INDEPENDENCE POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS 
  WILL BE FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL BE
  PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND 
  CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES WILL BETWEEN 
  HARRISON AND CATALDO WILL BE FLOODED.

$$

IDC021-261250-
/O.NEW.KOTX.FL.A.0006.120427T0711Z-120429T0225Z/
/EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
550 AM PDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE MOYIE RIVER AT EASTPORT
* FROM LATE THURSDAY NIGHT TO SATURDAY EVENING.
* AT  4:45 AM WEDNESDAY THE STAGE WAS 8.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS  9.00 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY FRIDAY MORNING.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE.

$$

WAC063-261250-
/O.NEW.KOTX.FL.A.0007.120427T1511Z-000000T0000Z/
/SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
550 AM PDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE SPOKANE RIVER AT SPOKANE
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT  4:45 AM WEDNESDAY THE STAGE WAS 26.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 27.00 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY MORNING.
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$
3 follow-up statements
771 
WGUS66 KOTX 252019
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
119 PM PDT WED APR 25 2012

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO
AND WASHINGTON...

  LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH
  COUNTIES
  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY

...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE
SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT
EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK.
WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS 
WILL STAY HIGH UNTIL THURSDAY WHICH WILL CONTINUE THE SNOWMELT PROCESS. 
MODERATE TO HEAVY RAINFALL IS POSSIBLE ON THURSDAY IN EASTERN 
WASHINGTON AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN 
THOSE AREAS...

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC009-055-262019-
/O.CON.KOTX.FL.A.0005.120427T2346Z-000000T0000Z/
/COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 PM PDT WED APR 25 2012

THE FLOOD WATCH CONTINUES FOR
  THE LAKE COEUR D'ALENE AT COEUR D'ALENE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 2131 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 2133.00 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY AFTERNOON.
* AT 2135 FEET...THE COUER D'ALENE RESORT BOARDWALK, INDEPENDENCE 
  POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS WILL BE 
  PARTIALLY FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL 
  BE PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND
  CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES WILL BETWEEN 
  HARRISON AND CATALDO WILL BE FLOODED.

$$

WAC063-262019-
/O.CON.KOTX.FL.A.0007.120427T2209Z-000000T0000Z/
/SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 PM PDT WED APR 25 2012

THE FLOOD WATCH CONTINUES FOR
  THE SPOKANE RIVER AT SPOKANE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 27.00 FEET.
* FORECAST...FLOOD STAGE IS EXPECTED TO BE REACHED BY FRIDAY AFTERNOON.
  THE RIVER IS FORECAST TO CREST NEAR 27.8 FEET ON APRIL 29TH AND 30TH
  AND REMAINING ABOVE THE FLOOD STAGE LEVEL OF 27.0 FEET THROUGH NEXT 
  WEEK.
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$

IDC021-262019-
/O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/
/EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 PM PDT WED APR 25 2012

THE FLOOD WATCH CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* FROM FRIDAY AFTERNOON UNTIL SATURDAY EVENING.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS  9.00 FEET.
* FORECAST...THE RIVER WILL RISE...CRESTING NEAR 9.0 FEET FRIDAY 
  AFTERNOON.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE.

$$
307 
WGUS66 KOTX 260835
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
135 AM PDT THU APR 26 2012

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON...

  LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH
  COUNTIES
  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY
  SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY

...RIVERS AND LAKES IN THE REGION WILL CONTINUE TO RISE WHILE THE
SPOKANE RIVER AT SPOKANE...LAKE COEUR D/ALENE AND THE MOYIE RIVER AT
EASTPORT ARE ALL FORECAST TO REACH FLOOD STAGE LATER THIS WEEK.
WARMER THAN NORMAL TEMPERATURES WILL CONTINUE TODAY AND SNOW LEVELS 
WILL STAY HIGH WHICH WILL CONTINUE THE SNOWMELT PROCESS. MODERATE 
TO HEAVY RAINFALL IS POSSIBLE AS WELL TODAY IN EASTERN WASHINGTON
AND NORTHERN IDAHO WHICH WILL LEAD TO INCREASED FLOWS IN 
THOSE AREAS...

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC009-055-270835-
/O.CON.KOTX.FL.A.0005.120428T0036Z-000000T0000Z/
/COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 AM PDT THU APR 26 2012

THE FLOOD WATCH CONTINUES FOR
  THE LAKE COEUR D'ALENE AT COEUR D'ALENE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12:30 AM THURSDAY THE STAGE WAS 2132 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 2133.00 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON.
* AT 2135 FEET...THE COUER D'ALENE RESORT BOARDWALK, INDEPENDENCE 
  POINT DOCKS AND THE 3RD STREET DOCK AND BOAT RAMPS WILL BE 
  PARTIALLY FLOODED. CITY BEACH AND THE CITY BEACH PARKING AREA WILL 
  BE PARTIALLY FLOODED. SEVERAL RECREATIONAL PICNIC AREAS, DOCKS, AND
  CAMPSITES AROUND THE LAKE AND ALONG THE CHAIN LAKES BETWEEN 
  HARRISON AND CATALDO WILL BE FLOODED.

$$

WAC063-270835-
/O.CON.KOTX.FL.A.0007.120427T1931Z-000000T0000Z/
/SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 AM PDT THU APR 26 2012

THE FLOOD WATCH CONTINUES FOR
  THE SPOKANE RIVER AT SPOKANE
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12:45 AM THURSDAY THE STAGE WAS 26.4 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 27.00 FEET.
* FORECAST...FLOOD STAGE IS EXPECTED TO BE REACHED BY EARLY TOMORROW
  AFTERNOON. THE RIVER IS FORECAST TO CREST NEAR 27.8 FEET ON APRIL 29TH
  AND 30TH AND REMAIN ABOVE THE FLOOD STAGE LEVEL OF 27.0 FEET THROUGH 
  NEXT WEEK. 
* AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG
  HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN 
  THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE.

$$

IDC021-270835-
/O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/
/EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
135 AM PDT THU APR 26 2012

THE FLOOD WATCH CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* UNTIL SATURDAY EVENING.
* AT 12:45 AM THURSDAY THE STAGE WAS 8.0 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS  9.00 FEET.
* FORECAST...THE RIVER WILL RISE...CRESTING NEAR 9.0 FEET FRIDAY 
  AFTERNOON.
* AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE.

$$
106 
WGUS66 KOTX 261905
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
1205 PM PDT THU APR 26 2012

...THE FLOOD WATCH IS CANCELLED AND UPGRADED TO A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN IDAHO AND WASHINGTON...

  LAKE COEUR D'ALENE AT COEUR D'ALENE AFFECTING KOOTENAI AND BENEWAH
  COUNTIES
  SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
  MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY

THE COMBINATION OF MODERATE TO LOCALLY HEAVY RAINS OVER MUCH OF 
NORTH IDAHO COMBINED WITH SIGNIFICANT SNOW MELT WILL LEAD TO 
MINOR FLOODING ALONG THE SHORES OF LAKE COEUR D'ALENE EXTENDING
DOWN THE SPOKANE RIVER. MEANWHILE THE MOYIE RIVER NEAR EASTPORT MAY
CREST RIGHT AROUND FLOOD STAGE ON FRIDAY.

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

&&

IDC009-055-261935-
/O.CAN.KOTX.FL.A.0005.120428T0448Z-000000T0000Z/
/COEI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1205 PM PDT THU APR 26 2012

THE FLOOD WATCH IS CANCELLED FOR
  THE LAKE COEUR D'ALENE AT COEUR D'ALENE
* THIS WATCH HAS BEEN UPGRADED TO A FLOOD WARNING

$$

WAC063-261935-
/O.CAN.KOTX.FL.A.0007.120427T1940Z-000000T0000Z/
/SPOW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1205 PM PDT THU APR 26 2012

THE FLOOD WATCH IS CANCELLED FOR
  THE SPOKANE RIVER AT SPOKANE
* THIS WATCH HAS BEEN UPGRADED TO A FLOOD WARNING. 

$$

IDC021-271905-
/O.CON.KOTX.FL.A.0006.000000T0000Z-120429T0225Z/
/EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1205 PM PDT THU APR 26 2012

THE FLOOD WATCH CONTINUES FOR
  THE MOYIE RIVER AT EASTPORT
* UNTIL SATURDAY EVENING.
* AT 11:45 AM THURSDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS  9.00 FEET.
* FORECAST...THE RIVER IS EXPECTED TO PEAK RIGHT AROUND 9.00 FEET 
  BY FRIDAY MORNING. IF IT REACHES FLOOD STAGE IT WILL LIKELY FALL
  BELOW THAT LEVEL BY FRIDAY NIGHT. 
* AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 25, 4:10 AM PDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 25, 4:10 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
410 AM PDT Wed Apr 25 2012

.SYNOPSIS...
A strong cold front will move through the Pacific Northwest on
Thursday, bringing the likelihood of significant rain to the Idaho
Panhandle and portions of eastern Washington. The rain Thursday
and Thursday night will heighten the potential for flooding on
rivers and streams in northeast Washington and north Idaho. Much
cooler weather is expected Friday through the weekend. Saturday
has the best chance to be a dry day before another weather
disturbance arrives on Sunday.

&&

.DISCUSSION...

...Moderate to heavy rain Thursday will heighten potential for
flooding over Northeast Washington and the Idaho Panhandle...

Today and Tonight...A deep upper level low will start to take on a
negative tilt as it approaches the coast. The region will come under
very moist southwest flow and diffluent flow aloft. The deep plume
of moisture will have precipitable water values in excess of 1 inch,
which is 200 percent of normal for the Inland Northwest. For this
afternoon, SPC has the entire region under general thunder threat.
There is the possibility of a few strong cells forming as 0-6km
shear of 45-55kt will be present. Wet bulb zero heights around 6-7k
ft will mean hail as well as strong winds will be a threat,
especially for the southeast corner of the forecast area where CAPE
values will be greatest. Shortwave impulses will ride from southwest
to northeast over the forecast area, acting as a trigger for
convection ahead of the steady precipitation that will affect the
area tonight. Convection should subside as the main area of rain
spreads from west to east later in the day. The deep moisture will
mean steady rainfall will affect the entire Inland Northwest with
rain intensity increasing tonight as a surface low moves across the
cwa. Expect some additional synoptic lift as a minor jet streak
rides over the eastern portion of the forecast area later this
afternoon and evening. Winds will be out of the south today with
breezy conditions expected across the Columbia Basin and into the
Okanogan Valley. winds will become light and variable tonight as the
surface low moves in. Daytime temperatures will be much cooler due
to cloud cover and numerous showers. Steady rain overnight will keep
min temperatures rather mild. /Kelch

Thursday and Thursday Night: A significant rain episode Thursday
into Thursday evening looks unavoidable at this time. Several
model runs of the GFS, ECMWF and NAM have generated a large swath
of 0.75 to 1.5 inches of rain Thursday through Friday over the
Idaho Panhandle and the eastern third of Washington. Bad news for
residents along the St Joe River where major flooding is
ongoing. Sections of the Coeur D'Alene system, the Spokane River
and Moyie River will also have a good chance of going over flood
stage by late in the week. Several days of above average
temperatures have increased mountain snow melt. The likelihood of
additional runoff from significant rain will push river levels
even higher. Fortunately, the threat of heavy rain will come to an
end by Friday. Much cooler temperatures Thursday night through the
upcoming weekend will also slow the rate of mountain snow melt, so
conditions should be improving over the weekend into next week.

The interaction between an advancing trough from the Gulf of
Alaska and an upper low off the coast of southern California will
be the cause of the rain on Thursday and Thursday night. The
California low has a deep tap of subtropical moisture which will
be drawn into a cold front on Thursday. The Gulf of Alaska low
will become increasingly negatively tilted inducing cyclogenesis
over the Idaho Panhandle Thursday morning. By Thursday afternoon,
the surface low will be over western Montana and modest
frontogenesis over the Inland Northwest will provide ample lift
for a post frontal precipitation. The heaviest rain will likely
fall over the Idaho Panhandle on Thursday afternoon and Thursday
evening. In addition to the likelihood of river flooding, small
streams and other drainage areas may experience some flooding
by Thursday evening. Areal flood watches, advisories or warnings
will likely be issued by the day shift for the central and
northern Idaho Panhandle and portions of Northeast Washington.
The combination of recent mountain snow melt and heavy rain will
combine for the heightened potential for urban and small stream
flooding problems.

Friday through Saturday: Mountain showers will linger into Friday
as the axis of the cold upper level trough lingers over southern
Idaho. Westerly low/mid level flow will favor showers along the
Cascade Crest and the mountains of the Idaho Panhandle. Afternoon
heating combined with the cold temperatures aloft (-24C to -27C)
will likely yield the best convective coverage during the
afternoon hours on Friday. Snow levels will be as low as 3000 feet
in the morning, but snow accumulations are not expected to be
significant given the showery nature of the snow and temperatures
in the mid and upper 30s in mountains.

Saturday has a good chance to be a dry day with relatively light
winds as a flat upper level ridge moves over western and central
Washington. Temperatures will remain well below average.

Sunday: There is loose agreement between the GFS, ECMWF and
Canadian GEM that a progressive open wave will move through the
flat upper ridge on Sunday/Sunday night. Precipitation chances
have been increased for Sunday over the entire Spokane forecast
area. The most concentrated shower activity at this time seems to
be advertised over northeast Washington and the north Idaho
Panhandle with this wave as it tracks along the Canadian border.
/GKoch

&&

.AVIATION...
12Z TAFs: There will be about a 12 hour period of relatively
quiet weather until the arrival of the next round of showers. The
large upper trough off the coast will bring a surge of moisture
into the Inland Northwest late this afternoon. There may be
enough shallow surface based instability during the late
afternoon and evening hours for some thunderstorms embedded in the
shower activity. The heaviest precipitation will likely develop
east of the Cascades after 03z Thursday and spread east after 06z
as the slow moving cold front crosses the Inland Northwest. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        70  49  55  37  54  35 /  40  80 100  60  30  10
Coeur d'Alene  70  49  56  40  53  36 /  40  80 100  70  40  20
Pullman        70  50  57  37  52  33 /  40  80 100  50  30  20
Lewiston       75  56  62  41  57  38 /  40  80 100  40  40  10
Colville       72  49  61  43  59  36 /  50  90 100  60  30  10
Sandpoint      70  45  56  39  51  36 /  40  80 100  90  50  20
Kellogg        69  47  57  36  49  34 /  50  90 100 100  70  30
Moses Lake     74  52  61  40  63  37 /  40  80  70  20  20   0
Wenatchee      71  52  60  41  61  40 /  40  80  60  10  10  10
Omak           72  51  62  41  63  35 /  50  90  90  30  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Apr 25, 4:23 AM PDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
423 AM PDT WED APR 25 2012

IDZ001-002-004-WAZ036>038-261200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
423 AM PDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POTENTIAL FOR HEAVY RAIN TO BEGIN TONIGHT. RIVERS
ARE ALREADY RUNNING HIGH FROM MOUNTAIN SNOW MELT FOLLOWING RECENT
WARM WEATHER. ADDITIONAL RUN-OFF FROM RAIN COULD INCREASE THE
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAIN WILL CONTINUE THURSDAY. RAIN TOTALS FOR TODAY THROUGH
THURSDAY COULD BE IN THE 0.75 TO 1.50 INCH RANGE OVER THE
MOUNTAINS OF THE IDAHO PANHANDLE...AS WELL AS MUCH OF NORTHEAST
WASHINGTON. SEVERAL AREA RIVERS WILL LIKELY EXPERIENCE SIGNIFICANT
RISES THROUGH THE END OF THE WEEK.

IDZ003-026-027-WAZ031>035-041>044-261200-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
423 AM PDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:47 PM PDTAreal Flood AdvisoryOTXFerry, Pend Oreille, Spokane, Stevens39 hr

Nearby

River Flood Watches in Washington, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.